View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
The FDA has begun posting on its Web site a list of drugs that are under investigation for safety problems. It includes some drugs with problems already widely reported, such as anaphylactic-type reactions associated with heparin and cancers that may be linked to tumor necrosis factor blocker use in children and young adults. Insulin and nitroglycerin are on the list because confusing labeling may contribute to dosage errors or inaccuracies. The list will be updated quarterly.
Based on reports from the FDA's Adverse Event Reporting System (AERS), the list doesn't indicate how serious or widespread the safety concerns are. An FDA spokeswoman says it will help inform the public and healthcare professionals about potential safety issues but isn't intended to alarm consumers. If your patient is worried about a drug on the list, tell him to discuss his concerns with his healthcare provider. He shouldn't stop taking the drug unless directed to do so by his provider.
See the first list on the FDA's Web site at http://www.fda.gov/cder/aers/default.htm and click on the link to "Potential Signals of Serious Risks Identified by AERS."
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top